Alert archive / California / Flash Flood Watches in 2012
Flash Flood Watch 8, NWS San Diego, CA
NWS San Diego, CA issued this flash flood watch at Aug 16, 2012, 7:07 PM PDT for Riverside County, San Bernardino County, San Diego County, California. It took effect at Aug 17, 2012, 12:00 PM PDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Aug 16, 2012, 7:07 PM PDT (02:07 UTC)
- In effect from
- Aug 17, 2012, 12:00 PM PDT
- Expired
- Aug 17, 2012, 8:00 PM PDT
- In force
- 8 hr
- Issued by
- NWS San Diego, CA
- Flood severity
- None
Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 2.1 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2293 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- -19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
077 WGUS66 KSGX 170207 FFASGX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SAN DIEGO CA 707 PM PDT THU AUG 16 2012 ...FLASH FLOOD WATCH FOR THE MOUNTAINS...DESERTS...AND THE INLAND EMPIRE FOR FRIDAY AFTERNOON AND EARLY EVENING... .A DEEP MONSOONAL FLOW WILL CONTINUE TO FEED MOISTURE INTO SOUTHERN CALIFORNIA FOR THE NEXT SEVERAL DAYS. WITH SUFFICIENT DAYTIME HEATING AND INSTABILITY...SLOW-MOVING THUNDERSTORMS THAT FORM WILL BE CAPABLE OF PRODUCING VERY LARGE RAINFALL AMOUNTS AND FLASH FLOODING. RECENTLY BURNED AREAS IN THE MOUNTAINS AND FOOTHILLS WILL BE PARTICULARLY SUSCEPTIBLE TO FLOODING AND DEBRIS FLOWS. CAZ048-055-056-058-060>062-171300- /O.NEW.KSGX.FF.A.0008.120817T1900Z-120818T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 707 PM PDT THU AUG 16 2012 ...FLASH FLOOD WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF SOUTHWEST CALIFORNIA... INCLUDING THE FOLLOWING AREAS...APPLE AND LUCERNE VALLEYS... COACHELLA VALLEY...RIVERSIDE COUNTY MOUNTAINS...SAN BERNARDINO COUNTY MOUNTAINS...SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS- THE INLAND EMPIRE...SAN DIEGO COUNTY DESERTS AND SAN DIEGO COUNTY MOUNTAINS. * FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING * AFTERNOON HEATING AND A DEEP MOIST LAYER WILL BRING THE POTENTIAL FOR THE DEVELOPMENT OF LARGE...SLOW-MOVING THUNDERSTORMS CAPABLE OF VERY HEAVY RAINFALL AND FLASH FLOODING. * RECENTLY BURNED AREAS WILL BE PARTICULARLY VULNERABLE TO HEAVY MUD AND DEBRIS FLOWS...ALONG WITH DANGEROUS FLASH FLOODING. * SWIFTLY FLOWING WATER CAN UNDERMINE ROADS AND WEAKEN BRIDGES... CREATING A HAZARD FOR MOTORISTS OR MAKING ROADS IMPASSABLE. NORMALLY DRY WASHES AND NARROW CANYONS CAN RAPIDLY FILL WITH WATER SOME DISTANCE FROM THE HEAVY RAIN...CREATING A HAZARD FOR CAMPERS AND HIKERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS AND POTENTIALLY LIFE-THREATENING SITUATION. TURN AROUND DON'T DROWN. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ JAD
3 follow-up statements
783 WGUS66 KSGX 171135 FFASGX FLOOD WATCH NATIONAL WEATHER SERVICE SAN DIEGO CA 435 AM PDT FRI AUG 17 2012 ...FLASH FLOOD WATCH FOR THE MOUNTAINS...DESERTS...AND THE INLAND EMPIRE FOR THIS AFTERNOON AND EARLY EVENING... .A DEEP MONSOONAL FLOW WILL CONTINUE TO FEED MOISTURE INTO SOUTHERN CALIFORNIA FOR THE NEXT SEVERAL DAYS. WITH SUFFICIENT DAYTIME HEATING AND INSTABILITY...SLOW-MOVING THUNDERSTORMS THAT FORM WILL BE CAPABLE OF PRODUCING VERY LARGE RAINFALL AMOUNTS AND FLASH FLOODING. RECENTLY BURNED AREAS IN THE MOUNTAINS AND FOOTHILLS WILL BE PARTICULARLY SUSCEPTIBLE TO FLOODING AND DEBRIS FLOWS. CAZ048-055-056-058-060>062-172230- /O.CON.KSGX.FF.A.0008.120817T1900Z-120818T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 435 AM PDT FRI AUG 17 2012 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM NOON PDT TODAY THROUGH THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTHWEST CALIFORNIA...INCLUDING THE FOLLOWING AREAS...APPLE AND LUCERNE VALLEYS...COACHELLA VALLEY... RIVERSIDE COUNTY MOUNTAINS...SAN BERNARDINO COUNTY MOUNTAINS... SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE...SAN DIEGO COUNTY DESERTS AND SAN DIEGO COUNTY MOUNTAINS. * FROM NOON PDT TODAY THROUGH THIS EVENING. * AFTERNOON HEATING AND A DEEP MOIST LAYER WILL BRING THE POTENTIAL FOR THE DEVELOPMENT OF LARGE...SLOW-MOVING THUNDERSTORMS CAPABLE OF VERY HEAVY RAINFALL AND FLASH FLOODING. * RECENTLY BURNED AREAS WILL BE PARTICULARLY VULNERABLE TO HEAVY MUD AND DEBRIS FLOWS...ALONG WITH DANGEROUS FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS AND POTENTIALLY LIFE-THREATENING SITUATION. TURN AROUND DON'T DROWN. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
058 WGUS66 KSGX 172010 FFASGX FLOOD WATCH NATIONAL WEATHER SERVICE SAN DIEGO CA 110 PM PDT FRI AUG 17 2012 ...FLASH FLOOD WATCH FOR THE MOUNTAINS...DESERTS...AND THE INLAND EMPIRE THROUGH EARLY THIS EVENING... .SUBTROPICAL MOISTURE WILL CONTINUE TO SPREAD ACROSS SOUTHERN CALIFORNIA FOR THE NEXT SEVERAL DAYS. WITH SUFFICIENT DAYTIME HEATING AND INSTABILITY...SLOW-MOVING THUNDERSTORMS WILL FORM...CAPABLE OF PRODUCING VERY HEAVY RAIN...LARGE RAINFALL AMOUNTS...AND FLASH FLOODING. RECENTLY BURNED AREAS IN THE MOUNTAINS AND FOOTHILLS WILL BE PARTICULARLY SUSCEPTIBLE TO FLASH FLOODING AND DEBRIS FLOWS. CAZ048-055-056-058-060>062-180300- /O.CON.KSGX.FF.A.0008.000000T0000Z-120818T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 110 PM PDT FRI AUG 17 2012 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTHWEST CALIFORNIA...INCLUDING THE FOLLOWING AREAS...APPLE AND LUCERNE VALLEYS...COACHELLA VALLEY... RIVERSIDE COUNTY MOUNTAINS...SAN BERNARDINO COUNTY MOUNTAINS... SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE...SAN DIEGO COUNTY DESERTS AND SAN DIEGO COUNTY MOUNTAINS. * UNTIL 8 PM PDT THIS EVENING * AFTERNOON HEATING AND A DEEP MOIST LAYER WILL BRING THE POTENTIAL FOR THE DEVELOPMENT OF LARGE...SLOW-MOVING THUNDERSTORMS CAPABLE OF VERY HEAVY RAINFALL AND FLASH FLOODING. * RECENTLY BURNED AREAS WILL BE PARTICULARLY VULNERABLE TO HEAVY MUD...ROCK...AND DEBRIS FLOWS...ALONG WITH DANGEROUS FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS AND POTENTIALLY LIFE-THREATENING SITUATION. TURN AROUND DON'T DROWN. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ PALMER
043 WGUS66 KSGX 180255 FFASGX FLOOD WATCH NATIONAL WEATHER SERVICE SAN DIEGO CA 755 PM PDT FRI AUG 17 2012 CAZ055-060-180400- /O.CAN.KSGX.FF.A.0008.000000T0000Z-120818T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN BERNARDINO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- 755 PM PDT FRI AUG 17 2012 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR SOUTHWEST SAN BERNARDINO COUNTY HAS BEEN CANCELLED. STRONG THUNDERSTORM ACTIVITY HAS ENDED FOR THE EVENING. THE THREAT FOR FURTHER FLASH FLOODING HAS DIMINISHED UNTIL SATURDAY AFTERNOON WHEN THUNDERSTORMS ARE EXPECTED TO REDEVELOP. A NEW FLASH FLOOD WATCH WILL BE ISSUED FOR SATURDAY. $$ CAZ048-056-058-061-062-180400- /O.EXP.KSGX.FF.A.0008.000000T0000Z-120818T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 755 PM PDT FRI AUG 17 2012 ...FLASH FLOOD WATCH WILL EXPIRE AT 8 PM PDT THIS EVENING... THE FLASH FLOOD WATCH WILL EXPIRE AT 8 PM PDT THIS EVENING. ISOLATED THUNDERSTORMS HAVE BEEN DECREASING OVER THE PAST HOUR AND NO FURTHER FLASH FLOODING IS EXPECTED. A FLASH FLOOD WATCH WILL BE ISSUED AGAIN FOR SATURDAY AFTERNOON WHEN THUNDERSTORMS ARE EXPECTED TO REDEVELOP. $$ JAD
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this flash flood watch went out at Aug 16, 2:00 PM PDT, 5 hours 7 minutes earlier.
Area forecast discussion, Aug 16, 2:00 PM PDT, 5 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 200 PM PDT THU AUG 16 2012 .SYNOPSIS... SUBTROPICAL MOISTURE WILL SPREAD OVER SOUTHERN CALIFORNIA THROUGH THIS WEEKEND...AS A RIDGE OF HIGH PRESSURE REMAINS OVER THE DESERT SOUTHWEST. THEREFORE...EXPECT TEMPERATURES TO BE NEAR OR SLIGHTLY ABOVE NORMAL THROUGH THE PERIOD...AS PERIODS OF HIGH CLOUDS MAY MODERATE TEMPERATURES FROM DAY TO DAY. AFTERNOON AND EARLY EVENING SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS AND DESERTS...AND MAY SPREAD INTO THE WESTERN VALLEYS AS WELL. A TROUGH MAY BRING SOME COOLER AND DRIER CONDITIONS TOWARDS THE MIDDLE OF NEXT WEEK. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... WATER VAPOR IMAGERY CONTINUES TO SHOW A RIDGE OF HIGH PRESSURE EXPANDING OVER SOUTHERN CALIFORNIA THIS AFTERNOON...SPREADING PLENTY OF MID AND UPPER LEVEL MOISTURE ACROSS THE REGION. WATER VAPOR IMAGERY CONTINUES TO SHOW A DISTURBANCE MOVING AROUND THE RIDGE AND ACROSS SOUTHEASTERN CALIFORNIA...WHICH CONTINUES TO TRIGGER SCATTERED THUNDERSTORMS OVER MAINLY IMPERIAL AND EASTERN PORTION OF RIVERSIDE COUNTIES. HOWEVER...SKIES HAVE CLEARED ENOUGH OVER SAN DIEGO AND THE WESTERN PORTIONS OF RIVERSIDE COUNTIES...FOR THUNDERSTORMS TO DEVELOP IN THESE AREAS AS WELL. AT THIS POINT IN TIME...THESE THUNDERSTORMS APPEAR TO BE FORMING ALONG THE CONVERGENCE ZONE BETWEEN THE EASTERLY WINDS AND THE ONSHORE FLOW...WHICH IS CURRENTLY OVER THE FAR EASTERN PORTIONS OF THE INLAND VALLEYS. THIS CONVERGENCE ZONE SHOULD GRADUALLY START TO SHIFT EAST AS THE ONSHORE FLOW INCREASES AT THE SURFACE. SO FAR...THE TWO MOST IMPRESSIVE THUNDERSTORMS HAVE BEEN NEAR DURZULA AND SOUTHEAST OF HEMET. THE CHP INCIDENT PAGE IS REPORTING SOME FLASH FLOODING WITH THE DURZULA STORM...AND STRONG WINDS HAVE BEEN REPORTED AT THE BUCK FIRE STAGING AREA. NEEDLESS TO SAY...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE EVENING HOURS. THIS OVERALL WEATHER PATTERN WILL NOT CHANGE OVER THE NEXT SEVERAL DAYS...AS THE RIDGE OF HIGH PRESSURE REMAINS RELATIVELY STATIONARY OVER THE DESERT SOUTHWEST. THEREFORE...EXPECT THE SUBTROPICAL MOISTURE TAP TO CONTINUE...WITH PRECIPITABLE WATER VALUES RANGING BETWEEN 1.5 AND 2 INCHES. THEREFORE...SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH AFTERNOON THROUGH THE EARLY EVENING HOURS OVER THE MOUNTAINS...DESERTS...AND THE EASTERN PORTIONS OF THE INLAND VALLEYS...GIVEN THE SOUTHEASTERLY OR EASTERLY FLOW ALOFT. THERE MAY ALSO BE LESS HIGH CLOUD COVER THESE DAYS INITIALLY...WHICH WOULD AID IN THE SURFACE HEATING AS WELL...AND WILL PROBABLY NEED TO CONSIDER A FLASH FLOOD WATCH FOR AT LEAST FRIDAY AND SATURDAY. THE EXTENDED MODELS SHOW AN UPPER LEVEL TROUGH OF LOW PRESSURE DIGGING ALONG THE WEST COAST FOR THE FIRST PART OF NEXT WEEK...TRANSITIONING THE UPPER LEVEL FLOW FROM EASTERLY OR SOUTHEASTERLY TO SOUTHWESTERLY. SOME MOISTURE MAY LINGER OVER THE MOUNTAINS AND DESERTS...KEEPING A SLIGHT CHANCE OF SHOWERS OR THUNDERSTORMS POSSIBLE FOR MONDAY AND TUESDAY. HOWEVER...DRIER CONDITIONS SHOULD DEVELOP BY WEDNESDAY. THIS TROUGH MAY ALSO BRING SLIGHTLY COOLER CONDITIONS TO THE REGION AS WELL AS A SLIGHTLY DEEPER MARINE LAYER. && .AVIATION... 162005Z...COAST...PREVAILING UNRESTRICTED VIS...WITH BKN-SCT CLDS IN THE 15000-25000 FT MSL LAYER...THROUGH 17/0900 UTC. 17/0900-1500 UTC...PATCHY STRATUS POSSIBLE ALONG THE SAN DIEGO COUNTY COAST...WITH BASES 800-1000 FT MSL AND TOPS AROUND 1200-1300 FT MSL. KSAN AND KCRQ MAY SEE BKN-OVC CIGS AT TIMES AND VIS 3-6SM BR. ANY STRATUS THAT FORMS SHOULD CLEAR OUT BY 17/1500 UTC. VALLEYS...PREVAILING UNRESTRICTED VIS...WITH BKN-SCT CLDS IN THE 15000-25000 FT MSL LAYER THROUGH FRIDAY MORNING. ISOLATED THUNDERSTORMS/SHOWERS LIKELY IN THE CENTRAL TO EASTERN VALLEYS THROUGH 17/0000 UTC. MTNS/DESERTS...POCKETS OF SMOKE ARE POSSIBLE OVER ANZA BORREGO DESERTS/COACHELLA VALLEY NEAR THE SEVERAL FIRES IN THAT AREA...WHICH COULD PRODUCE LOWER VIS AT TIMES. ISOLATED THUNDERSTORMS/SHOWERS WITH EMBEDDED CB WILL BE POSSIBLE THROUGH 17/0200 UTC. CB TOPS WILL BE AROUND 40000 FT MSL. THUNDERSTORMS/SHOWERS MAY PRODUCE STRONG UP/DOWNDRAFTS AND LOWERED VIS. OTHERWISE...PREVAILING UNRESTRICTED VIS WITH BKN-SCT CLDS IN THE 10000-25000 FT MSL LAYER EXPECTED THROUGH FRIDAY MORNING. && .MARINE... A 3-4 FOOT/18 SEC SOUTHERLY SWELL GENERATED FROM WHAT CURRENTLY IS TROPICAL DEPRESSION HECTOR WILL ARRIVE TO OUR COASTAL WATERS TOMORROW MORNING...AND RESULT IN A BOOST IN SURF HEIGHTS THROUGH MOST OF THE WEEKEND. SURF OF 3-5 FEET WITH ISOLATED SETS TO 6 FEET IS EXPECTED FOR THE SOUTH FACING SHORES OF ORANGE COUNTY. SURF IN SAN DIEGO COUNTY WILL REMAIN AT ONLY 2-3 FT...EXCEPT FOR THE MORE SOUTHERLY FACING BEACHES WHERE SETS TO 5 FEET ARE POSSIBLE. ANY PERSONS SWIMMING IN THE WATER IS RECOMMENDED TO SWIM NEAR A LIFEGUARD AT ALL TIMES. && .SGX WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...PALMER AVIATION/MARINE...HARRISON
Hazardous weather outlook, Aug 16, 4:00 PM PDT, 3 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 400 PM PDT THU AUG 16 2012 CAZ042-043-048-050-055>058-060>062-PZZ750-775-171130- ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 400 PM PDT THU AUG 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TONIGHT. THERE IS A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS. THUNDERSTORMS CONTAIN DANGEROUS LIGHTNING THAT CAN START FIRES...AND MAY PRODUCE BRIEF STRONG WIND GUSTS...HEAVY DOWNPOURS AND HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A DEEP MONSOONAL FLOW WILL CONTINUE OVER SOUTHERN CALIFORNIA INTO THE WEEKEND. THE FLOW MAY WEAKEN BY SUNDAY...BUT ENOUGH MOISTURE WILL REMAIN FOR A SLIGHT CHANCE OF THUNDERSTORMS IN THE MOUNTAINS AND DESERTS. DUE TO THE EASTERLY WINDS ALOFT...SOME OF THE SHOWERS AND THUNDERSTORMS MAY DRIFT WEST OF THE MOUNTAINS. CONTINUED HOT AND HUMID. FOR FRIDAY AND SATURDAY...THE FLASH FLOOD POTENTIAL IS HIGH OVER THE MOUNTAINS...FOOTHILLS...AND DESERTS...AND MODERATE WEST OF THE MOUNTAINS. THUNDERSTORMS WITH HEAVY RAIN ARE EXPECTED...AND THE THREAT OF FLASH FLOODING IS SIGNIFICANT. FOR MONDAY AND TUESDAY...ISOLATED THUNDERSTORMS ARE STILL POSSIBLE IN THE AFTERNOONS...MAINLY OVER THE MOUNTAINS. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION IS REQUESTED FOR THIS AREA ON FRIDAY... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. JAD
In the hours before
Local storm report, Aug 16, 1:28 PM PDT, 5 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
128 PM PDT THU AUG 16 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM FLASH FLOOD 3 NW DULZURA 32.67N 116.82W
08/16/2012 SAN DIEGO CA LAW ENFORCEMENT
CALIFORNIA HIGHWAY PATROL REPORTS HEAVY RAIN CAUSING
FLASH FLOODING NEAR OTAY LAKES ROAD. THEY ALSO STATED
THAT THE BRIDGE NEAR THE FIRE STATION IS ABOUT TO BE
WASHED OUT.
&&
SHARRISOLocal storm report, Aug 16, 1:28 PM PDT, 5 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SAN DIEGO CA
128 PM PDT THU AUG 16 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM FLASH FLOOD 3 NW DULZURA 32.67N 116.82W
08/16/2012 SAN DIEGO CA LAW ENFORCEMENT
CALIFORNIA HIGHWAY PATROL REPORTS HEAVY RAIN CAUSING
FLASH FLOODING NORTHWEST OF DULZURA AND NEAR I-94. THEY
ALSO STATED THAT THE BRIDGE NEAR THE FIRE STATION IS ABOUT
TO BE WASHED OUT.
&&
SHARRISOLocal storm report, Aug 16, 1:51 PM PDT, 5 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
151 PM PDT THU AUG 16 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1252 PM TSTM WND DMG 6 N SAGE 33.67N 116.93W
08/16/2012 RIVERSIDE CA NWS EMPLOYEE
WINDS GUSTING TO 25 MPH BEFORE THE THUNDERSTORM GUST
FRONT MOVED THROUGH. ESTIMATED 60 MPH WINDS...KNOCKING
OVER PORT-A-POTTIES AT THE BUCK FIRE STAGING AREA.
&&
PALMERLocal storm report, Aug 16, 2:50 PM PDT, 4 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
250 PM PDT THU AUG 16 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM TSTM WND DMG 2 NNE SAGE 33.61N 116.92W
08/16/2012 RIVERSIDE CA NWS EMPLOYEE
THE BUCK FIRE BASE CAMP AT DIAMOND LAKE EXPERIENCED
STRONG WINDS...ESTIMATED TO 60 MPH...BETWEEN 140 AND 2
PM. THE WINDS DESTROYED 2 LARGE TENTS...A NUMBER OF
CAMPING TENTS...AND SOME AWNINGS. THE PORT-A-POTTIES
OVERTURNED AS WELL.
0200 PM FLOOD 9 SE HEMET 33.64N 116.89W
08/16/2012 RIVERSIDE CA FIRE DEPT/RESCUE
FLOODING REPORTED BY THE BUCK FIRE FBAM ALONG MINTO WAY.
&&
PALMERThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 12:14 PM PDT | Flash Flood Warning | SGX | Riverside | 61 min |
| Aug 17, 12:28 PM PDT | Flash Flood Warning | SGX | Riverside, San Diego | 2 hr |
| Aug 17, 12:55 PM PDT | Severe Thunderstorm Warning | SGX | Riverside | 50 min |
| Aug 17, 1:07 PM PDT | Flash Flood Warning | SGX | Riverside, San Bernardino | 3 hr |
| Aug 17, 1:39 PM PDT | Severe Thunderstorm Warning | SGX | San Diego | 51 min |
| Aug 17, 1:40 PM PDT | Flash Flood Warning | SGX | San Diego | 95 min |
| Aug 17, 2:19 PM PDT | Flash Flood Warning | SGX | Riverside | 46 min |
| Aug 17, 3:19 PM PDT | Areal Flood Advisory | SGX | San Bernardino | 86 min |
| Aug 17, 4:47 PM PDT | Areal Flood Advisory | SGX | San Bernardino | 75 min |
Nearby
Flash Flood Watches in California, 2012Every flash flood watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.